Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 185, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 26, 2011, 10:01 AM CDT for Bledsoe County, Marion County, Sequatchie County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 10:01 AM CDT (15:01 UTC)
- Expired
- May 26, 2011, 10:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 9:15 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
843
WUUS54 KMRX 261501
SVRMRX
TNC007-115-153-261545-
/O.NEW.KMRX.SV.W.0185.110526T1501Z-110526T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1001 AM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
MARION COUNTY IN EAST TENNESSEE...
SEQUATCHIE COUNTY IN EAST TENNESSEE...
* UNTIL 1045 AM CDT
* AT 951 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF SPARTA TO
9 MILES NORTHEAST OF GRUETLI-LAAGER TO 8 MILES SOUTHWEST OF
SEWANEE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
PIKEVILLE...JASPER...DUNLAP...SOUTH PITTSBURG...WHITWELL...CAGLE...
OLD CUMBERLAND...MOUNT CREST...PALIO...GRIFFITH CREEK...HALETOWN
(GUILD)...MELVINE...MARTIN SPRINGS...POWELLS CROSSROADS...
CARTWRIGHT...BRAYTON AND LONE OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR SOUTHWEST NORTH CAROLINA AND CENTRAL
TENNESSEE.
&&
LAT...LON 3525 8582 3522 8574 3529 8571 3533 8556
3538 8550 3550 8558 3554 8556 3557 8543
3577 8525 3577 8492 3557 8511 3554 8510
3550 8514 3547 8512 3545 8517 3516 8538
3506 8537 3501 8543 3501 8587 3523 8587
TIME...MOT...LOC 1500Z 253DEG 32KT 3588 8531 3550 8544
3515 8593
$$
GH2 follow-up statements
851
WWUS54 KMRX 261523
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1023 AM CDT THU MAY 26 2011
TNC007-115-153-261545-
/O.CON.KMRX.SV.W.0185.000000T0000Z-110526T1545Z/
SEQUATCHIE TN-BLEDSOE TN-MARION TN-
1023 AM CDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR MARION...BLEDSOE AND SEQUATCHIE COUNTIES...
AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17
MILES NORTHWEST OF MELVINE TO PALIO TO DUNLAP TO 6 MILES SOUTHEAST
OF MONTEAGLE...MOVING EAST AT 35 MPH.
THE STRONGEST STORMS SHOULD MAINLY AFFECT WESTERN PARTS OF MARION
AND SEQUATCHIE COUNTIES.
LOCATIONS IN THE WARNING INCLUDE...
PIKEVILLE...DUNLAP...JASPER...WHITWELL...MELVINE...HALETOWN
(GUILD)...BRAYTON...CARTWRIGHT...MARTIN SPRINGS...POWELLS
CROSSROADS AND LONE OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR SOUTHWEST NORTH CAROLINA AND CENTRAL
TENNESSEE.
&&
LAT...LON 3525 8582 3522 8574 3529 8571 3533 8556
3538 8550 3550 8558 3554 8556 3557 8543
3577 8525 3577 8492 3557 8511 3554 8510
3550 8514 3547 8512 3545 8517 3516 8538
3506 8537 3501 8543 3501 8587 3523 8587
TIME...MOT...LOC 1520Z 253DEG 32KT 3597 8513 3551 8524
3540 8536 3516 8573
$$
TG921
WWUS54 KMRX 261537
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1037 AM CDT THU MAY 26 2011
TNC007-115-153-261546-
/O.EXP.KMRX.SV.W.0185.000000T0000Z-110526T1545Z/
SEQUATCHIE TN-BLEDSOE TN-MARION TN-
1037 AM CDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR MARION...BLEDSOE AND
SEQUATCHIE COUNTIES WILL EXPIRE AT 1045 AM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
LAT...LON 3525 8582 3522 8574 3529 8571 3533 8556
3538 8550 3550 8558 3554 8556 3557 8543
3577 8525 3577 8492 3557 8511 3554 8510
3550 8514 3547 8512 3545 8517 3516 8538
3506 8537 3501 8543 3501 8587 3523 8587
TIME...MOT...LOC 1536Z 253DEG 32KT 3601 8496 3555 8507
3544 8519 3520 8556
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:11 AM CDT, 50 minutes earlier.
Area forecast discussion, May 26, 9:11 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1011 AM EDT THU MAY 26 2011 .DISCUSSION... DID AN EARLY UPDATE ON FORECAST PACKAGE...SINCE WIND ADVISORY WAS EXPIRING FOR THE MOUNTAINS AT 10 AM EDT. ALSO...FRESHENED A LOT OF GRIDS INCLUDING HOURLY AND MAX TEMPS. QUITE AN UNSTABLE AIRMASS OVER NRN AL INTO SRN MIDDLE TN...SO TWEAKED SEVERE WORDING NOT TO BE LIMITED TO THIS AFTERNOON. SEVERE THUNDERSTORM WATCH ABOUT TO BE ISSUED...SO ANOTHER UPDATE OF ZFP TO FOLLOW WITH WATCH INFORMATION. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 84 61 81 61 90 / 80 50 30 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 86 62 81 61 87 / 70 70 30 10 10 OAK RIDGE, TN 85 61 79 60 86 / 70 70 30 10 10 TRI CITIES AIRPORT, TN 88 59 81 57 85 / 60 60 60 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, May 26, 1:22 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 222 AM EDT THU MAY 26 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270630- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 222 AM EDT THU MAY 26 2011 /122 AM CDT THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SCATTERED SEVERE THUNDERSTORMS EXPECTED TODAY... A COLD FRONT WILL SLOWLY MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY AND TONIGHT...BRINGING A BETTER CHANCE FOR ORGANIZED THUNDERSTORMS. AS A RESULT...THERE WILL BE A CHANCE FOR WIDESPREAD SEVERE WEATHER BY THURSDAY AFTERNOON AND EVENING. THE GREATEST CONCERN WILL BE DAMAGING WINDS AND LARGE HAIL UP TO GOLF-BALL SIZE. ISOLATED TORNADOES ARE POSSIBLE...MAINLY ACROSS THE PLATEAU AND WESTERN SECTIONS OF THE TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
In the hours before
Local storm report, May 26, 5:56 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
656 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG SUNBRIGHT 36.24N 84.67W
05/26/2011 MORGAN TN LAW ENFORCEMENT
A FEW TREES DOWN NEAR SUNBRIGHT...TENNESSEE
0350 AM TSTM WND DMG CLEVELAND 35.07N 82.53W
05/26/2011 GREENVILLE SC LAW ENFORCEMENT
TREES AND POWER LINES DOWN NEAR CLEVELAND...TENNESSEE.
&&
DHLocal storm report, May 26, 7:27 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
827 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND DMG CLEVELAND 35.18N 84.87W
05/26/2011 BRADLEY TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN NEAR CLEVELAND...TENNESSEE.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:54 AM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Rhea, Sequatchie | 66 min |
| May 26, 1:54 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 66 min |
| May 26, 2:44 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs, Polk | 46 min |
| May 26, 9:49 AM CDT | Severe Thunderstorm Warning | MRX | Loudon, Meigs, Morgan, Rhea, Roane | 26 min |
| May 26, 10:07 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk, Rhea | 38 min |
| May 26, 10:17 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Roane, Scott | 43 min |
| May 26, 10:41 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, McMinn, Monroe and 3 more | 34 min |
| May 26, 10:51 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 39 min |
| May 26, 11:18 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Campbell, Grainger, Knox, Loudon and 2 more | 42 min |
| May 26, 12:02 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Claiborne, Cocke, Grainger, Greene, Hamblen and 6 more | 43 min |
| May 26, 12:33 PM CDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 42 min |
| May 26, 12:47 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 5 more | 43 min |
| May 26, 1:03 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Monroe | 42 min |
| May 26, 1:34 PM CDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 26 min |
| May 26, 1:39 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 35 min |
| May 26, 1:46 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Grainger, Jefferson, Knox, Sevier | 44 min |
| May 26, 1:56 PM CDT | Severe Thunderstorm Warning | MRX | McMinn | 49 min |
| May 26, 2:28 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 47 min |
| May 26, 2:32 PM CDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 43 min |
| May 26, 3:04 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Loudon | 37 min |
| May 26, 3:07 PM CDT | Severe Thunderstorm Warning | MRX | Monroe | 37 min |
| May 26, 3:14 PM CDT | Severe Thunderstorm Warning | MRX | Grainger, Greene, Hamblen, Hancock, Hawkins, Sullivan and 1 more | 46 min |
| May 26, 3:27 PM CDT | Areal Flood Advisory | MRX | Blount, Bradley, Loudon, McMinn, Monroe, Polk | 4 hr |
| May 26, 3:33 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 42 min |
| May 26, 3:33 PM CDT | Tornado Warning | MRX | Greene, Hawkins | 12 min |
| May 26, 3:50 PM CDT | Tornado Warning | MRX | Carter, Greene, Hawkins, Sullivan, Washington | 25 min |
| May 26, 3:56 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 49 min |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Jefferson, Sevier | 42 min |
| May 26, 4:10 PM CDT | Severe Thunderstorm Warning | MRX | Sullivan | 50 min |
| May 26, 4:20 PM CDT | Tornado Warning | MRX | Carter, Johnson, Sullivan, Washington | 40 min |
| May 26, 4:33 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Jefferson | 42 min |
| May 26, 4:51 PM CDT | Tornado Warning | MRX | Johnson, Sullivan | 39 min |
| May 26, 5:18 PM CDT | Severe Thunderstorm Warning | MRX | Scott | 27 min |
| May 26, 6:15 PM CDT | Areal Flood Advisory | MRX | Sullivan | 3 hr |
| May 26, 6:52 PM CDT | Areal Flood Advisory | MRX | Campbell, Morgan, Scott | 113 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.